MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 HI-FLOW KIT; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/18/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the penumbra system ace 64 reperfusion catheter (ace 64) was kinked and ovalized approximately 38.0, 54.0, 56.0 and 121.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was kinked and ovalized in multiple locations along the catheter shaft.This type of damage typically occurs due to improper handling during preparation for use.If the ace 64 is forcefully withdrawn from the packaging shell before the tubing tray is removed, damage such as this may occur.There were no kinks observed near the hub of the catheter, as reported in the initial complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked at the hub upon removal from its dispenser hoop.The kinked ace 64 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6036938
Report Number3005168196-2016-01473
Device Sequence Number1514820
Product Code NRY
UDI-Device Identifier00814548016481
UDI-Public00814548016481
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2019
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF68866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date10/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1